Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 144, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 4, 2004, 12:27 PM EDT for Perry County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2004, 12:27 PM EDT (16:27 UTC)
- Expired
- Aug 4, 2004, 1:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Perry County, OH
The radar
The Cincinnati radar (KILN), 138 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 11:55 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 041627
SVRRLX
OHC127-041700-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1226 PM EDT WED AUG 4 2004
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN SOUTHEAST OHIO...
* UNTIL 100 PM EDT...
* AT 1221 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM OVER THORNVILLE...OR ABOUT 9 MILES SOUTH OF HEATH...
MOVING EAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...NEW LEXINGTON...PERRY
STATE FOREST AND SOMERSET.
--CALL TO ACTION-- THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING
VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4000 8247 3983 8252 3974 8231 3964 8231
3959 8218 3964 8209 3975 8213 3988 8205
$$
ARJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 10:05 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 4, 10:05 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON WV 1005 AM EDT WED AUG 4 2004 .SHORT TERM (REST OF TODAY)... WILL UPDATE THE FORECAST FOR SYSTEM COMING ACROSS OHIO. SOUTHERN EXTENT OF SYSTEM SHOULD REACH INTO OUR NORTHERN ZONES BUT NOT REALLY FURTHER SOUTH. LOW LEVEL INFLOW AND UPPER LEVEL DIVERGENCE STAY TO THE NORTH. THE EASTWARD PROGRESSION SHOULD ALSO BE LIMITED AS SFC SYSTEM OUT RUNS UPPER SUPPORT. && .PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 536 AM EDT WED AUG 4 2004 AVIATION (12Z TO 12Z)... AS SUSPECTED...FOG NOT AS DENSE/WIDESPREAD THIS MORNING. MOST VALLEY FOG AT 12Z FIGURED S OF CRW TOWARD DEEPER VALLEYS OF SOUTHERN COAL FIELDS. PATCHY STRATOCUMUMULS CLOUDS POSSIBLE EVEN AT 12Z OVER SE OH - NRN WV AND DOWN THE MOUNTAINS UNDER THE DEBRIS CLOUDS FM MIDWEST CONVECTION. WIDESPREAD VISIBILITY FIGURED AT 5 TO 6 MILES IN HAZE AFTER 13/14Z. STILL THINK SOME CONVECTION CAN DEVELOP AHEAD OF MAIN PREFRONTAL BATCH. BEST CHANCE FOR THIS INITIAL CONVECTION SEEMS TO BE ACROSS SE OH THRU PKB-CKB-EKN AFTER 17/18Z. GUSTY WINDS POSSIBLE WITH ANY STORM. IN WAKE OF THUNDERSTORMS DURING THE 22Z TO 04Z PERIOD...FIGURING ON LINGERING SHOWERS AND LOWERING CEILINGS 04Z TO 12Z. HAVE FRONT NEAR CRW 10-12Z. PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 400 AM EDT WED AUG 4 2004 SHORT TERM (TODAY THROUGH FRIDAY NIGHT)... WATCHING DYING CONVECTION ACROSS IN/OH WITH INTEREST. SHOULD SEE SOME BLOWOFF CLOUDS ACROSS THE FAR NORTHERN COUNTIES THIS MORNING. LEFT AN EARLY SLIGHT CHANCE ACROSS PERRY/MORGAN COUNTIES...ALLOWING FOR ANY SHOWERS THAT CAN FORM ALONG OUTFLOW. SPREAD THIS TO THE SOUTH AND EAST SLOWLY DURING THE DAY...ALTHOUGH DO NOT EXPECT MUCH OF ANYTHING BEFORE LATE AFTERNOON. ANOTHER VERY WARM DAY ON TAP...ESPECIALLY TO THE SOUTH...AS H850 TEMPERATURES THREATEN +20C. CANNOT BUY THE QUITE WARM MAV THOUGH...CLOUDS WILL HINDER HEATING A BIT. WENT WITH MORE OF A FWC/MET BLEND ON TEMPERATURES. MODELS A LITTLE MORE SETTLED IN THEIR SOLUTION ON SURFACE LOW TRACK AND TIMING OF FRONTAL PASSAGE. STAYED CLOSER TO GFS TIMING DUE TO ITS CONSISTENCY OVER THE LAST COUPLE OF RUNS. POTENTIAL EXISTS FOR SOME SEVERE STORMS THIS EVENING...MAINLY WEST OF I-79. WE WILL STILL BE IN A RATHER SOUPY AIRMASS AHEAD OF THE FRONT AND MIDLEVEL FLOW WILL BE STRONG OVER OHIO/PA. MCS/BOW ECHO COMPLEX COULD MOVE INTO SE OH/NW WV THIS EVENING BEFORE WE STABILIZE. ACTIVITY ALONG FRONT WEAKENS AS IT MOVES EAST AFTER MIDNIGHT...BUT BELIEVE THAT STRENGTH OF FRONT MERITS LIKELY POPS ACROSS ENTIRE CWA. HEAVY RAINS SHOULD REMAIN TO THE NORTH CLOSER TO THE LOW TRACK/NOSE OF H850 JET. WILL NEED TO MONITOR THOUGH AS EXCESSIVE RAINS WILL NOT BE TOO FAR AWAY...AND A SMALL SHIFT TO THE SOUTH COULD BRING PROBLEMS. MOS BLEND FOR OVERNIGHT LOWS LOOKS FINE. FRONT WILL CLEAR MOUNTAINS BY 12Z THURSDAY. MOIST NW FLOW SHOULD KEEP SOME SHRA GOING THROUGH MUCH OF THE DAY...ENDING AS A FEW ISOLATED SHOWERS ALONG THE MOUNTAINS DURING THE EVENING. STILL...H850 TEMPS DO NOT REALLY TUMBLE UNTIL THURSDAY NIGHT. SO WENT A COUPLE DEGREES ABOVE COOL MAV FOR THURSDAY HIGHS. SOME LOW LEVEL MOISTURE HANGS AROUND FRIDAY WITH CONTINUED COLD ADVECTION. CANNOT RULE OUT SPRINKLES/ISOLATED SHRA DURING THE AFTERNOON BUT WILL NOT INCLUDE AT THIS POINT. STILL WENT A TOUCH ABOVE MAV. PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 323 AM EDT WED AUG 4 2004 LONG TERM (SATURDAY THROUGH TUESDAY)... NO MAJOR CHANGES MADE. AFTER THE UNUSUALLY FRESH AIR LINGERS ON SATURDAY...WARM AIR ADVECTION MOISTURE UPSTREAM IN UPPER MIDWEST WILL TRY TO RIDE SE ON SUNDAY. STILL DRY SUNDAY WITH POPS FOR MONDAY. APPROACHING SURFACE FRONT MAY SLOW DOWN NEAR US TUESDAY IF UPPER TROF AXIS DEVELOPS TO OUR W. PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 136 AM EDT WED AUG 4 2004 && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. VA...NONE. KY...NONE. OH...NONE. && SHORT TERM...AAR
Hazardous weather outlook, Aug 4, 4:54 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 454 AM EDT WED AUG 4 2004 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-050854- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV- RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV- VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV- WYOMING WV- 454 AM EDT WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... A STRONG COLD FRONT WILL CROSS OVER THE REGION TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS SOUTHEAST OHIO AND WESTERN WEST VIRGINIA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...ALTHOUGH LARGE HAIL WILL ALSO BE A POSSIBILITY. ANY STORMS THAT FORM WILL BE EFFICIENT RAIN PRODUCERS. IF ANY ONE LOCATION IS HIT MULTIPLE TIMES BY SUCH STORMS...ISOLATED WATER PROBLEMS MAY RESULT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY OR THIS EVENING. CL
In the hours before
Special weather statement, Aug 4, 11:45 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1145 AM EDT WED AUG 4 2004 OHZ066-067-075-076-083>086-WVZ007>011-016>020-029>032-039-040-050645- ATHENS OH-BARBOUR WV-CALHOUN WV-DODDRIDGE WV-GALLIA OH-GILMER WV- HARRISON WV-JACKSON WV-JACKSON OH-LEWIS WV-MASON WV-MEIGS OH- MORGAN OH-PERRY OH-PLEASANTS WV-RITCHIE WV-ROANE WV-TAYLOR WV- TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-WIRT WV-WOOD WV- INCLUDING THE CITIES OF...ATHENS...BUCKHANNON...CLARKSBURG... ELIZABETH...GALLIPOLIS...GLENVILLE...GRAFTON...GRANTSVILLE... HARRISVILLE...JACKSON...MARIETTA...MCARTHUR...MIDDLEBOURNE... NEW LEXINGTON...PARKERSBURG...PHILIPPI...POINT PLEASANT...POMEROY... RIPLEY...ROCK CAVE...SPENCER...STONEWALL JACKSON LAKE... WEST UNION AND WESTON 1145 AM EDT WED AUG 4 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... STRONG THUNDERSTORMS WILL MOVE EAST NEAR 40 MPH ACROSS THE AREA THROUGH AT LEAST 20 PM. PERIODS OF VERY HEAVY RAIN...STRONG GUSTY WINDS...AND DANGEROUS LIGHTNING WILL OCCUR ALONG THEIR PATH. SMALL HAIL...AND MINOR FLOODING OF STREETS...POOR DRAINAGE AND LOW LYING AREAS ARE EXPECTED.
Special weather statement, Aug 4, 11:45 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON WV 1145 AM EDT WED AUG 4 2004 OHZ066-067-075-076-083>086-WVZ007>011-016>020-029>032-039-040-050645- ATHENS OH-BARBOUR WV-CALHOUN WV-DODDRIDGE WV-GALLIA OH-GILMER WV- HARRISON WV-JACKSON WV-JACKSON OH-LEWIS WV-MASON WV-MEIGS OH- MORGAN OH-PERRY OH-PLEASANTS WV-RITCHIE WV-ROANE WV-TAYLOR WV- TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-WIRT WV-WOOD WV- INCLUDING THE CITIES OF...ATHENS...BUCKHANNON...CLARKSBURG... ELIZABETH...GALLIPOLIS...GLENVILLE...GRAFTON...GRANTSVILLE... HARRISVILLE...JACKSON...MARIETTA...MCARTHUR...MIDDLEBOURNE... NEW LEXINGTON...PARKERSBURG...PHILIPPI...POINT PLEASANT...POMEROY... RIPLEY...ROCK CAVE...SPENCER...STONEWALL JACKSON LAKE... WEST UNION AND WESTON 1145 AM EDT WED AUG 4 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... STRONG THUNDERSTORMS WILL MOVE EAST NEAR 40 MPH ACROSS THE AREA THROUGH AT LEAST 2 PM. PERIODS OF VERY HEAVY RAIN...STRONG GUSTY WINDS...AND DANGEROUS LIGHTNING WILL OCCUR ALONG THEIR PATH. SMALL HAIL...AND MINOR FLOODING OF STREETS...POOR DRAINAGE AND LOW LYING AREAS ARE EXPECTED.
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.